Alert archive / California / Wind Advisories in 2011
Wind Advisory 31, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 1, 2011, 3:03 AM PDT. It took effect at Jun 1, 2011, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 3:03 AM PDT (10:03 UTC)
- In effect from
- Jun 1, 2011, 2:00 PM PDT
- Expired
- Jun 1, 2011, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
823 WWUS76 KHNX 011003 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 303 AM PDT WED JUN 1 2011 ...A PACIFIC STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE INLAND TODAY. THIS WILL BRING STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE SIERRA AND THE KERN COUNTY MOUNTAINS AND DESERT DURING THE AFTERNOON... CAZ095-098-099-011815- /O.NEW.KHNX.WI.Y.0031.110601T2100Z-110602T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 303 AM PDT WED JUN 1 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS COULD REACH 55 MPH OR MORE THROUGH AND BELOW WIND FAVORED CANYONS SUCH AS JAWBONE AND INDIAN WELLS. * TIMING: STRONG WINDS WILL DEVELOP DURING THE EARLY AFTERNOON AND CONTINUE INTO THE EARLY EVENING THEN SLOWLY DECREASE TONIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS WILL BE VULNERABLE TO STRONG CROSS WINDS...ESPECIALLY ON HIGHWAYS 58...14...AND U.S. 395. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE WHICH COULD LIMIT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV WEATHER.GOV/HANFORD
2 follow-up statements
156 WWUS76 KHNX 011805 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1105 AM PDT WED JUN 1 2011 ...A PACIFIC STORM SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE INLAND TODAY. THIS WILL BRING STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE SIERRA AND THE KERN COUNTY MOUNTAINS AND DESERT DURING THE AFTERNOON... CAZ095-098-099-020400- /O.CON.KHNX.WI.Y.0031.110601T2100Z-110602T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1105 AM PDT WED JUN 1 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS COULD REACH 55 MPH OR MORE THROUGH AND BELOW WIND FAVORED CANYONS SUCH AS JAWBONE AND INDIAN WELLS. * TIMING: STRONG WINDS WILL DEVELOP DURING THE EARLY AFTERNOON AND CONTINUE INTO THE EARLY EVENING THEN SLOWLY DECREASE TONIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS WILL BE VULNERABLE TO STRONG CROSS WINDS...ESPECIALLY ON HIGHWAYS 58...14...AND U.S. 395. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE WHICH COULD LIMIT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN WEATHER.GOV/HANFORD
769 WWUS76 KHNX 020351 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 851 PM PDT WED JUN 1 2011 CAZ095-098-099-020500- /O.EXP.KHNX.WI.Y.0031.000000T0000Z-110602T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 851 PM PDT WED JUN 1 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. GUSTY WINDS ARE DIMINISHING THIS EVENING. ISOLATED GUSTS UP TO 40 MPH WILL BE POSSIBLE UNTIL AROUND MIDNIGHT...MAINLY BELOW PASSES AND CANYONS. $$ DCH WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 31, 9:15 PM PDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 31, 9:15 PM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 915 PM PDT TUE MAY 31 2011 .SYNOPSIS... ANOTHER UNSEASONABLY COOL UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS THE REGION WEDNESDAY BRINGING A CHANCE OF SHOWERS FROM FRESNO COUNTY NORTHWARD, WITH GUSTY WINDS DEVELOPING IN THE KERN COUNTY MOUNTAINS AND DESERT BY THE AFTERNOON. TEMPERATURES WILL WARM A LITTLE THURSDAY AND FRIDAY, WHILE REMAINING BELOW SEASONAL AVERAGES, BEFORE AN EVEN WETTER AND COLDER SYSTEM ARRIVES IN TIME FOR THE WEEKEND. && .DISCUSSION...UPPER LOW SPINNING OFF THE NORTHERN CALIFORNIA COAST. LOW WILL SLIDE EAST OVER NORCAL ON WEDNESDAY AND MAY BRING SOME LIGHT PRECIP TO AREAS FROM FRESNO COUNTY NORTH. TEMPS TODAY REMAINED A FEW DEGREES BELOW CLIMO AND WITH THE LOW PASSING TO THE NORTH...WILL FALL TO WELL BELOW NORMAL ON WEDNESDAY. CURRENT FORECAST LOOKS GOOD AND NO UPDATES ARE PLANNED THIS EVENING. && .PREV DISCUSSION... /ISSUED 253 PM PDT TUE MAY 31 2011/ DISCUSSION...A LOW PRESSURE SYSTEM CONTINUES TO SIT OFF THE NORTHERN CALIFORNIA/OREGON COAST THIS AFTERNOON. SHOWERS CONTINUE ACROSS NORTHERN CALIFORNIA FROM THE BAY AREA TO NEAR CHICO...BUT HAVE MADE NO FURTHER EASTWARD PROGRESS. THERE IS A SLIGHT CHANCE OF SHOWERS NEAR YOSEMITE TONIGHT AS THE LOW BEGINS TO EDGE EASTWARD. AS THE LOW MOVES INLAND WEDNESDAY AND WEDNESDAY NIGHT THERE WILL BE A CHANCE OF SHOWERS FROM FRESNO COUNTY NORTHWARD... WITH THE BEST CHANCE IN THE MOUNTAIN AREAS. THIS SYSTEM WILL BE DRIER AND NOT AS COLD AS THE LAST STORM...WITH SNOWFALL MAXING OUT AROUND 1-2 INCHES AT THE HIGHEST ELEVATIONS AND SNOW LEVELS REMAINING ABOVE 6000 FEET. THIS SYSTEM WILL BRING A COOL START TO JUNE...WITH AFTERNOON HIGHS AS MUCH AS 10-15 DEGREES BELOW SEASONAL AVERAGES FOR WEDNESDAY AND THURSDAY. FRIDAY WILL WARM UP JUST A FEW DEGREES BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS SOUTH OFF THE WEST COAST. THIS SYSTEM WILL SPREAD PRECIPITATION CHANCES ACROSS OVER MOST OF CENTRAL CALIFORNIA DURING THE WEEKEND...WHILE KEEPING TEMPERATURES WELL BELOW SEASONAL AVERAGES. THE ECMWF AND GFS ARE NOT IN GREAT AGREEMENT ON THE TIMING OF THE PRECIPITATION FOR THE WEEKEND. THE GFS WANTS TO TRACK THE UPPER LOW A LITTLE FARTHER WEST THAN THE GFS...AND THUS KEEPS PRECIPITATION ALONG THE COAST WITH JUST A LITTLE BIT OVER THE SIERRA NEVADA ON SATURDAY...THEN MOVES IT INLAND...MAINLY FRESNO COUNTY NORTHWARD ON SUNDAY. THE ECMWF TRACKS THE LOW CLOSER TO THE COAST AND THEN IS FARTHER SOUTH AS IT MOVES INLAND. THUS THE ECMWF BRINGS A CHANCE OF RAIN ACROSS MOST OF CENTRAL CALIFORNIA BEGINNING FRIDAY NIGHT AND SATURDAY...MOVING THE SYSTEM EASTWARD ON SUNDAY. THE GFS WOULD BE MORE OF A SATURDAY NIGHT AND SUNDAY SYSTEM...HOLDING ONTO SOME PRECIPITATION ACROSS THE NORTH INTO MONDAY. HAVE COMPROMISED SOMEWHAT BETWEEN THE TWO SOLUTIONS... WITH A CHANCE OF RAIN ACROSS THE NORTH FRIDAY NIGHT...THEN SPREADING INTO ALL BUT THE DESERT ZONES SATURDAY AND SUNDAY...AND HOLDING ONTO A SLIGHT CHANCE IN SIERRA NORTH OF KINGS CANYON ON MONDAY. EVEN ONCE THE LOW LIFTS OUT ON MONDAY AND TUESDAY...WE WILL STILL BE LEFT IN THE LONGWAVE TROUGH PATTERN THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .AVIATION... INCREASING AREAS OF MVFR IN UPSLOPE CLOUDS AND LOCAL IFR IN MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA NORTH OF KINGS CANYON AFTER 12Z WED. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH 06Z THU. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DCH/BEAN AVN/FW...JDB SYNOPSIS...DCH WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.